Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Gray, ME

August 2, 2011Androscoggin County, Cumberland County, Sagadahoc County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 2, 2011, 4:45 PM EDT for Androscoggin County, Cumberland County, Sagadahoc County, Maine. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2011, 4:45 PM EDT (20:45 UTC)
Expired
Aug 2, 2011, 5:45 PM EDT
In force
60 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Androscoggin County, ME, Cumberland County, ME, Sagadahoc County, ME

The radar

The Portland,ME radar (KGYX), 21 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:00 PM EDTTSTM WND DMGAuburn, MESEVERAL LIMBS OVER SIX INCHES IN DIAMETER BROKEN OFF TREES.
Aug 2, 5:05 PM EDTHAIL 12 N Pownal, METIME AND LOCATION ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 11:31 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS51 KGYX 022045
SVRGYX
MEC001-005-023-022200-
/O.NEW.KGYX.SV.W.0124.110802T2045Z-110802T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
445 PM EDT TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
  WESTERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
  CENTRAL CUMBERLAND COUNTY IN MAINE...

* UNTIL 600 PM EDT...

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  AUBURN...AND MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE            
  THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LEWISTON.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANGE
  PONDS STATE PARK...AUBURN...LEWISTON...LISBON FALLS...YARMOUTH...
  FREEPORT AND TOPSHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4374 7021 4410 7044 4431 7021 4417 7001
      4413 7002 4412 6994 4403 6982
TIME...MOT...LOC 2044Z 315DEG 15KT 4415 7025

$$

SH
2 follow-up statements
815 
WWUS51 KGYX 022104
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
504 PM EDT TUE AUG 2 2011

MEC001-005-023-022200-
/O.CON.KGYX.SV.W.0124.000000T0000Z-110802T2200Z/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-
504 PM EDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL CUMBERLAND...WEST CENTRAL SAGADAHOC AND SOUTHERN
ANDROSCOGGIN COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEWISTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SABATTUS...NEW GLOUCESTER...LISBON...BOWDOIN...DURHAM...LISBON
FALLS...BRADBURY MOUNTAIN STATE PARK...POWNAL...NORTH YARMOUTH...
BOWDOINHAM...YARMOUTH...FREEPORT AND TOPSHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4374 7021 4395 7035 4406 7036 4422 7017
      4413 7002 4412 6993 4403 6982
TIME...MOT...LOC 2104Z 315DEG 15KT 4408 7017

$$

SH
828 
WWUS51 KGYX 022145
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
545 PM EDT TUE AUG 2 2011

MEC001-005-023-022155-
/O.CAN.KGYX.SV.W.0124.000000T0000Z-110802T2200Z/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-
545 PM EDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND...WEST
CENTRAL SAGADAHOC AND SOUTHERN ANDROSCOGGIN COUNTIES IS CANCELLED...

THE THUNDERSTORM WAS NO LONGER PRODUCING SEVERE WEATHER.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE STILL
POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.

LAT...LON 4374 7021 4395 7035 4406 7036 4422 7017
      4413 7002 4412 6993 4403 6982
TIME...MOT...LOC 2145Z 315DEG 15KT 4396 7000

$$

SH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:28 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 2, 3:28 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
328 PM EDT TUE AUG 2 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE SLOWLY EAST OVER THE NEXT FEW
DAYS...LINGERING NEAR NOVA SCOTIA THROUGH THURSDAY. A RIDGE OF
HIGH PRESSURE BEGINS TO BUILD IN ON FRIDAY. BY SUNDAY ANOTHER COLD
FRONT WILL BE MOVING TOWARD NORTHERN NEW ENGLAND WITH MORE SHOWERS
AND THUNDERSTORMS POSSIBLE.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...SEVERE THUNDERSTORM
WATCH REMAINS IN EFFECT FOR A FEW MORE HOURS IN SOUTHEASTERN AND
CENTRAL NEW HAMPSHIRE AS WELL AS IN YORK COUNTY MAINE. OTHERWISE
MAINLY GENERIC SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS
EVENING BEFORE DAYTIME HEATING ENDS. SOME ISOLATED LARGE HAIL IS
STILL POSSIBLE BEFORE NIGHTFALL. WITH LIGHT WINDS OVERNIGHT VALLEY
FOG CAN BE EXPECTED TO FORM BY MIDNIGHT IN THE TYPICAL LOCATIONS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...THE
COOL POOL ALOFT SHIFTS EAST TOMORROW AND PUTS EASTERN AND NORTHERN
MAINE UNDER THE GREATEST CHANCES FOR SHOWERY PRECIPITATION. TEMPERATURES
WILL REMAIN COOL WITH LIGHT WINDS. NOT ENOUGH INSTABILITY FOR
THUNDER ON WEDNESDAY. SKIES WILL BECOME MOSTLY CLEAR AFTER DARK
WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
PESKY LOW PRESSURE STILL LINGERS OVER NOVA SCOTIA THROUGH
THURSDAY. ALTHOUGH THIS PUTS OUR AREA IN THE RELATIVELY DRY
NORTHWEST FLOW...THE COOL AIR ALOFT ASSOCIATED WITH THE NEARBY LOW
MAY COMBINE WITH DAYTIME HEATING TO PRODUCE SOME AFTERNOON SHOWERS
AND THUNDERSTORMS. THESE SHOULD DISSIPATE BY THE EVENING HOURS.
CALM WINDS FRIDAY NIGHT MAY LEAD TO FOG DEVELOPMENT ACROSS MUCH OF
THE AREA BUT ESPECIALLY IN FAVORED VALLEYS.

A RIDGE OF HIGH PRESSURE MOVES OVERHEAD FRIDAY AND INTO SATURDAY.
THIS WILL BRING DRY AND GRADUALLY WARMING CONDITIONS. BUT ANOTHER
WAVE WILL GENERATE A FRONT/TROUGH WHICH PUSHES THROUGH OUR AREA ON
SUNDAY. THIS WOULD LEAD TO MORE SHOWERS AND THUNDERSTORMS AS THE
TROUGH MOVES THROUGH. DRIER CONDITIONS RETURN THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...ASIDE FROM SOME SPOTTY MVFR IN SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING...VFR CONDITIONS WILL BE
THE RULE. AREAS OF MAINLY VALLEY FOG WILL RESULT IN MVFR TO SOME
IFR CONDITIONS OVERNIGHT...BECOMING VFR BY MID-MORNING WEDNESDAY.

LONG TERM...MAY HAVE IFR OR LOWER CONDITIONS IN FOG THURSDAY NIGHT
INTO FRIDAY MORNING AREA WIDE. THE MOST LIKELY AREAS TO BE
AFFECTED WOULD BE CONCORD AND LEBANON. OTHERWISE GENERALLY VFR
CONDITIONS ARE EXPECTED THROUGH THE WEEKEND.

&&

.MARINE...
SHORT TERM...NO HAZARDS EXPECTED WITH LIGHT WINDS AND SEAS BELOW 3 FEET.

LONG TERM...WINDS AND SEAS REMAIN FAIRLY LIGHT THROUGH THE PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SHORT TERM...STJEAN
LONG TERM...KIMBLE
Hazardous weather outlook, Aug 2, 2:37 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT TUE AUG 2 2011

MEZ007>009-012>014-019>022-024>028-NHZ001>003-005-007-031845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
SOUTHERN GRAFTON-SULLIVAN-
237 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018-023-NHZ004-006-008>010-013-014-031845-
INTERIOR YORK-COASTAL YORK-NORTHERN CARROLL-SOUTHERN CARROLL-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
237 PM EDT TUE AUG 2 2011

...SEVERE THUNDERSTORM WATCH 718 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-031845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
237 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 2, 2:30 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
230 PM EDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             EAST BOOTHBAY           43.87N  69.59W
08/02/2011  E0.75 INCH       LINCOLN            ME   PUBLIC

            PUBLIC REPORTED PENNY SIZED HAIL IN EAST BOOTHBAY.

&&

EVENT NUMBER GYX1100343

DS
Local storm report, Aug 2, 2:31 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             SOUTHPORT               43.84N  69.66W
08/02/2011  E0.88 INCH       LINCOLN            ME   PUBLIC

            PUBLIC REPORTED NICKEL SIZED HAIL IN SOUTHPORT.

&&

EVENT NUMBER GYX1100344

DS
Special weather statement, Aug 2, 2:43 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
243 PM EDT TUE AUG 2 2011

MEZ009-021915-
CENTRAL SOMERSET-
243 PM EDT TUE AUG 2 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 315 PM
EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF LAKE MOXIE...OR
ABOUT 18 MILES WEST OF GREENVILLE...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THE FORKS AND
LAKE MOXIE THROUGH 315 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4551 6991 4531 6969 4523 6968 4515 6992
      4543 7008

MARINE
Special weather statement, Aug 2, 3:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
319 PM EDT TUE AUG 2 2011

MEZ008-009-013-014-021945-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
319 PM EDT TUE AUG 2 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 345 PM EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
18 MILES NORTH OF MAYFIELD TO 5 MILES WEST OF KINGFIELD...OR ALONG A
LINE EXTENDING FROM 13 MILES SOUTHWEST OF GREENVILLE TO 19 MILES
NORTH OF FARMINGTON...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND KINGFIELD...
MAYFIELD...BINGHAM...NEW PORTLAND AND MOSCOW THROUGH 345 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4537 6971 4528 6970 4514 6965 4480 7004
      4493 7029 4541 6981

MARINE
Special weather statement, Aug 2, 4:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT TUE AUG 2 2011

MEZ018-023-022045-
COASTAL YORK-INTERIOR YORK-
409 PM EDT TUE AUG 2 2011

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 445 PM EDT...

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF KENNEBUNK...OR ABOUT 5
MILES SOUTHEAST OF ALFRED...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND KENNEBUNK...WELLS...
ARUNDEL AND KENNEBUNKPORT THROUGH 445 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4342 7076 4347 7070 4341 7040 4335 7045
      4333 7049 4333 7052 4331 7055 4330 7055
      4329 7057

SH
Special weather statement, Aug 2, 4:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
439 PM EDT TUE AUG 2 2011

MEZ019-020-024-025-022115-
ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-SAGADAHOC-
439 PM EDT TUE AUG 2 2011

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY AND CUMBERLAND COUNTY THROUGH 515 PM EDT...

AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF LISBON...OR ABOUT 6
MILES SOUTH OF AUBURN...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEW GLOUCESTER...
LISBON...LISBON FALLS...DURHAM...BRADBURY MOUNTAIN STATE PARK AND
POWNAL THROUGH 515 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4395 6998 4386 7020 4403 7034 4410 7015

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:41 PM EDTFlash Flood WarningGYXSomerset2 hr
Aug 1, 10:10 PM EDTSpecial Weather StatementGYXKennebec35 min
Aug 1, 10:30 PM EDTSpecial Weather StatementGYXLincoln30 min
Aug 1, 10:42 PM EDTSpecial Weather StatementGYXKennebec33 min
Aug 1, 11:14 PM EDTSpecial Weather StatementGYXWaldo46 min
Aug 2, 9:08 AM EDTSpecial Weather StatementGYXFranklin52 min
Aug 2, 10:11 AM EDTSpecial Weather StatementGYXFranklin34 min
Aug 2, 10:23 AM EDTSpecial Weather StatementGYXFranklin37 min
Aug 2, 10:56 AM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset34 min
Aug 2, 11:28 AM EDTSpecial Weather StatementGYXKennebec32 min
Aug 2, 11:37 AM EDTSpecial Weather StatementGYXAndroscoggin23 min
Aug 2, 11:44 AM EDTSpecial Weather StatementGYXKennebec31 min
Aug 2, 12:04 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Kennebec, Sagadahoc41 min
Aug 2, 12:19 PM EDTSpecial Weather StatementGYXWaldo26 min
Aug 2, 12:29 PM EDTSpecial Weather StatementGYXCumberland31 min
Aug 2, 12:37 PM EDTSevere Thunderstorm WarningGYXCumberland, Kennebec, Lincoln, Sagadahoc38 min
Aug 2, 12:50 PM EDTSevere Thunderstorm WarningGYXSomerset, Waldo40 min
Aug 2, 1:10 PM EDTSevere Thunderstorm WarningGYXCumberland, Lincoln, Sagadahoc35 min
Aug 2, 1:21 PM EDTSpecial Weather StatementGYXCumberland24 min
Aug 2, 1:28 PM EDTSpecial Weather StatementGYXLincoln32 min
Aug 2, 1:36 PM EDTSpecial Weather StatementGYXWaldo24 min
Aug 2, 2:43 PM EDTSpecial Weather StatementGYXSomerset32 min
Aug 2, 3:19 PM EDTSpecial Weather StatementGYXFranklin26 min
Aug 2, 4:09 PM EDTSpecial Weather StatementGYXYork36 min
Aug 2, 4:38 PM EDTSpecial Marine WarningGYX67 min
Aug 2, 4:39 PM EDTSpecial Weather StatementGYXAndroscoggin36 min
Aug 2, 5:02 PM EDTSevere Thunderstorm WarningGYXYork58 min
Aug 2, 5:13 PM EDTSpecial Weather StatementGYXKennebec32 min
Aug 2, 5:15 PM EDTSpecial Weather StatementGYXWaldo30 min
Aug 2, 5:51 PM EDTSpecial Marine WarningGYX39 min
Aug 2, 6:24 PM EDTSpecial Weather StatementGYXAndroscoggin51 min
Aug 2, 6:27 PM EDTSpecial Marine WarningGYX33 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.